Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 87, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 19, 2022, 6:47 PM EDT for Orange County, Seminole County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 6:47 PM EDT (22:47 UTC)
- Expired
- Aug 19, 2022, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WUUS52 KMLB 192247
SVRMLB
FLC095-117-192315-
/O.NEW.KMLB.SV.W.0087.220819T2247Z-220819T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
647 PM EDT Fri Aug 19 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Seminole County in east central Florida... Central
Orange County in east central Florida...
* Until 715 PM EDT.
* At 646 PM EDT, a severe thunderstorm was located over Casselberry,
and is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2868 8147 2884 8130 2874 8120 2835 8123
2835 8150
TIME...MOT...LOC 2246Z 225DEG 3KT 2865 8132
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Cristaldi2 follow-up statements
729
WWUS52 KMLB 192253
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
653 PM EDT Fri Aug 19 2022
FLC095-117-192315-
/O.CON.KMLB.SV.W.0087.000000T0000Z-220819T2315Z/
Seminole FL-Orange FL-
653 PM EDT Fri Aug 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR WESTERN SEMINOLE AND WESTERN ORANGE COUNTIES...
At 651 PM EDT, a band of strong to severe thunderstorms extended
from near Sanford to Orlando, moving slowly northeast at 10 mph.
A wind gust to 55 mph was reported at the Orlando International
Airport and a gust to 45 mph occurred at the Orlando Executive
Airport.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Sanford, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2868 8147 2884 8130 2874 8120 2835 8123
2835 8150
TIME...MOT...LOC 2251Z 225DEG 3KT 2865 8132
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Cristaldi546
WWUS52 KMLB 192310
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
710 PM EDT Fri Aug 19 2022
FLC095-117-192317-
/O.EXP.KMLB.SV.W.0087.000000T0000Z-220819T2315Z/
Seminole FL-Orange FL-
710 PM EDT Fri Aug 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE AND CENTRAL
ORANGE COUNTIES WILL EXPIRE AT 715 PM EDT...
The band of storms which prompted the warning has weakened below
severe limits, and is starting to exit the warned area. Therefore,
the warning will be allowed to expire. However heavy rain is still
occurring with these thunderstorms.
To report severe weather you may have experienced from these storms,
please contact your nearest law enforcement agency. They will relay
your report to the National Weather Service Melbourne.
LAT...LON 2868 8147 2884 8130 2874 8120 2835 8123
2835 8150
TIME...MOT...LOC 2307Z 225DEG 3KT 2866 8131
$$
CristaldiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:06 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 19, 4:06 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 406 PM EDT Fri Aug 19 2022 .DISCUSSION... Currently-Tonight... Radar imagery is pretty quiet for the time being across east-central Florida. However, convection has began to develop upstream towards the west coast of Florida while slowly moving towards the east-northeast as the west coast sea breeze pushes farther inland. Meanwhile, the east coast sea breeze is analyzed near or just to the west of I-95. Activity has been later to develop this afternoon thanks to drier air infiltrating the region, especially in the mid-to-upper levels as the subtropical ridge finally slowly builds polewards. As expected, a battle between drier air being pulled northwards across central Florida as high pressure lifts towards north Florida through this weekend and moist air ahead of a weak stationary boundary situated over the Deep Southeast, has resulted in a rather tricky forecast. Furthermore, the main limiting factor this afternoon and evening for convective development is whether the moist air (PWATs near 2-2.2") can overcome the wedge of drier air which will limit POPs towards the east-southeast (mainly south of Cape Canaveral) to 30-40%. Areas to the west of I-95, especially along and to the west of I-4, is where POPs are expected to be highest due to higher moisture and greater forcing. As we head into the afternoon and early evening hours, showers and lightning storms are forecast to increase in coverage as the east coast sea breeze pushes farther inland and collides with outflow boundaries, as well as the west coast sea breeze. Scattered showers and lightning storms can be expected primarily along and to the west of I-4 with the main hazards with any strong storms that develop through around sunset being: heavy rainfall with a quick 1-3" possible (leading to localized minor flooding), frequent lightning strikes, and wind gusts up to 40-50mph. Showers and storms are forecast to weaken and move offshore shortly after sunset. Expect skies to become partly cloudy to mostly clear overnight with low temperatures reaching the low-to-mid 70s by sunrise Saturday. Saturday-Tuesday (previous discussion)... Several troughs are forecast to shift from the Great Lakes to the Mid-Atlantic/Northeast this weekend and early next week. Generally, these systems are going to remain well north of the FL peninsula as the Bermuda High builds across the far western Atlantic Ocean, FL peninsula, and eastern GOMEX. In the mid-levels, a wavy/broad stationary frontal boundary stretches from TX to the Carolinas. The axis of the surface Atlantic ridge is forecast to lift from South FL to the Treasure Coast on Saturday, then to just north of the Cape on Sunday. There the ridge axis remains through Tuesday. This is going to cause a change in the low-level flow from the previous days, shifting the winds from southwest to east-southeast. As a result, the highest rain chances will shift inland, especially to west-central FL as the east coast sea breeze progresses inland quickly each afternoon. Isolated to scattered showers/storms are possible along the coast late morning to early afternoon each day, though rain chances are only at 30-40pct. For areas west of I-95, rain chances are at 50pct, and the highest at 60pct in western Lake County, with scattered to numerous storms developing in the early to mid afternoon. The main storm threats are frequent lightning strikes, wind gusts up to 50mph, and torrential downpours. Hot and humid conditions continue. Afternoon highs are forecast in the low to mid 90s, with peak heat indices of 100 to 105. Conditions remain muggy/warm overnight as temps settle in the mid to upper 70s. Wednesday-Thursday...The synoptic pattern becomes messy by the middle to late part of next week. The mid-level boundary stretching from TX to the Carolinas moves slightly south, enough to cause the 700mb-500mb flow to veer southwest along and north of I-4. An elongated upper high builds from the GOMEX to FL (and eventually stretching to Bermuda), with the high centered east of the FL peninsula by Thursday night. At the surface, influence from the Atlantic ridge wanes, though southeasterly flow continues. Model guidance has trended really high in regards to rain chances late next week, reaching up to 70-80pct. Given the high uncertainty in forcing for ascent (whether from the upper trough of upper low), and deep easterly flow in the low to mid-levels, it was decided to keep rain chances at typical values of 50pct/60pct for areas east/west of I-95, respectively. && .AVIATION... Scattered showers and storms are expected across ECFL this afternoon as the ECSB moves inland and collides with the WCSB and outflow boundaries. The treasure coast should stay mostly dry with the best chance of an isolated shower or storm at SUA. Elsewhere, TEMPOs from ISM northward. A few scattered showers could linger into the early evening hours before dissipating. Overnight, an extended ridge access will keep winds light and variable. && .MARINE... Today-Tonight... Isolated to scattered showers and lightning storms will be possible through the early overnight hours over the local Atlantic waters, with the greatest chance north of Sebastian Inlet. Any strong storms that develop will be capable of producing frequent lightning strikes and gusty winds. Outside of thunderstorms, conditions will be favorable for boaters. Expect east to southeast winds at around 10-15kts to slightly veer more offshore towards the south to southwest at 5-10kts tonight. Saturday-Tuesday (modified previous discussion)... High pressure is forecast to lift from South FL to the Treasure Coast on Saturday, then to just north of the Cape on Sunday. There, the ridge axis remains through Tuesday before an upper-level low nears the area from the east by mid to late next week. The winds over the local waters are forecast to be ESE/SE around 10 knots, with a slight enhancement in wind speeds behind the sea breeze each afternoon. Seas around 2-3 feet. Rain chances begin to shift inland over the FL peninsula this weekend and into early next week. Scattered late morning to early afternoon showers/lightning storms are expected each day, then mostly dry conditions from late afternoon to evening. Still, any storm could be a threat to mariners in the form of frequent lightning strikes and wind gust of 35 knots or greater. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 91 / 40 30 10 40 MCO 77 95 77 94 / 40 40 10 50 MLB 77 91 79 90 / 30 20 10 40 VRB 75 92 77 92 / 30 20 10 30 LEE 76 94 77 93 / 30 40 10 50 SFB 76 94 76 93 / 40 40 10 40 ORL 78 96 78 95 / 40 40 10 50 FPR 74 91 76 90 / 20 20 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Schaper/Law
Hazardous weather outlook, Aug 19, 11:45 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1145 AM EDT Fri Aug 19 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-200300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1145 AM EDT Fri Aug 19 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered lightning storms will initially develop along the coast with the developing east coast sea breeze and into Lake County ahead of the west coast sea breeze from early to mid afternoon. Storm coverage will then increase in coverage, becoming scattered to numerous across the interior, west of I-95 and especially along and to the west of Interstate 4 where sea breeze and storm outflow boundary collisions are favored through late afternoon and toward sunset. Storms will move toward the northeast up to 10 to 15 mph and may push back toward the coast and offshore through this evening, especially from Brevard County northward. Some stronger storms will be possible, producing frequent lightning strikes, gusty winds up to 40 to 50 mph and locally heavy rainfall. Remember, no place outside is safe when thunderstorms are in the area. Head indoors when thunder is heard! .MARINE THUNDERSTORM GUST IMPACT... Isolated to scattered lightning storms developing along sea breeze boundaries from early to mid afternoon will increase in coverage becoming scattered to numerous across the interior late this afternoon and toward sunset. Storms will move toward the northeast around 10 to 15 mph which may reach back toward the coast and offshore, especially north of Sebastian Inlet through this evening. Stronger storms will be capable of producing wind gusts in excess of 35 knots. .FLOOD IMPACT... Stronger or slower moving storms will be able to produce locally heavy rainfall totals up to 2 to 3 inches in a 60 to 90 minute period. This may cause temporary standing water issues along roadways and poor drainage areas, especially for locations that have already received heavy rainfall over the past couple of days. .EXCESSIVE HEAT IMPACT... Peak heat indices will reach around 102 to 107 this afternoon prior to onset of storms. If working or recreating outdoors, take frequent breaks out of the sun and drink plenty of water. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Daily scattered afternoon and evening lightning storms are expected this weekend into next week, with the greatest storm coverage expected across the interior to the west of I-95. Isolated stronger storms will be possible each day, producing gusty winds, frequent lightning strikes and locally heavy rainfall. Afternoon peak heat indices are forecast to reach between 102 and 107 through the weekend. A Moderate risk of dangerous rip currents is expected at the beaches this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Fehling/Weitlich
In the hours before
Special weather statement, Aug 19, 5:11 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT Fri Aug 19 2022
FLZ144-192200-
Southern Lake County FL-
511 PM EDT Fri Aug 19 2022
...Strong thunderstorms will impact southern Lake County through 600
PM EDT...
At 510 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mascotte to 7 miles southwest of Lake Louisa to
16 miles south of Groveland. Movement was eastward at 10 to 15 mph.
HAZARD...Winds to around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Groveland, Mascotte, Clermont, Lake Louisa and Minneola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2844 8192 2860 8192 2860 8168 2835 8166
2835 8179 2836 8179 2836 8186 2835 8186
2835 8196
TIME...MOT...LOC 2110Z 289DEG 9KT 2856 8190 2842 8185 2834 8190
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CristaldiSpecial weather statement, Aug 19, 5:42 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Fri Aug 19 2022
FLZ044-045-053-144-192215-
Northern Lake County FL-Osceola FL-Orange FL-Southern Lake County FL-
542 PM EDT Fri Aug 19 2022
...Strong thunderstorms will impact portions of central Lake, western
Orange and northwestern Osceola Counties through 615 PM EDT...
At 542 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Howey-In-the-hills to near Oakland to near
Haines City. Movement was northeast at 10 to 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Kissimmee, Apopka, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2872 8183 2890 8158 2875 8149 2817 8136
2814 8147 2814 8152 2820 8152 2826 8156
2826 8165 2860 8168 2860 8183
TIME...MOT...LOC 2142Z 218DEG 10KT 2871 8175 2858 8165 2815 8157
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CristaldiSpecial weather statement, Aug 19, 6:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
633 PM EDT Fri Aug 19 2022
FLZ041-044>046-053-192330-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-
633 PM EDT Fri Aug 19 2022
...Strong thunderstorms will impact portions of Seminole, Orange,
northeast Lake, southwest Volusia and northwest Osceola Counties
through 730 PM EDT...
At 631 PM EDT, Doppler radar was tracking strong thunderstorms
developing from near Orange City to Fern Park to Campbell, as a
result of a collision between storms along the west coast sea breeze
and the east coast sea breeze. Movement was northeast at 10 to 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greater Orlando and Sanford, Deltona, Kissimmee and Saint Cloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2857 8154 2896 8143 2910 8122 2904 8103
2821 8125 2820 8153 2826 8156 2826 8160
TIME...MOT...LOC 2231Z 214DEG 35KT 2894 8138 2864 8133 2828 8146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CristaldiLocal storm report, Aug 19, 6:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST ORLANDO EXEC AIRPORT 28.55N 81.34W
08/19/2022 M45 MPH ORANGE FL ASOS
ORLANDO EXECUTIVE AIRPORT REPORTED A WIND GUST OF 39
KT/45 MPH FROM THE WSW.
&&
EVENT NUMBER MLB2200429
MWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:11 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Aug 19, 5:42 PM EDT | Special Weather Statement | MLB | Lake | 33 min |
| Aug 19, 6:33 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 57 min |
| Aug 19, 7:05 PM EDT | Areal Flood Advisory | MLB | Lake, Orange, Osceola, Seminole, Volusia | 85 min |
| Aug 19, 7:24 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 36 min |
| Aug 19, 7:43 PM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Aug 19, 7:51 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Osceola, Seminole, Volusia | 84 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.